CSN Login
Members Online: 10

oxaliplatin allergic reaction and desensitizing

Glammom's picture
Glammom
Posts: 21
Joined: Feb 2013

I went this past Friday for my 7th treatment.  I had all of the pretreatment cocktails all was good. Then the oxaliplatin and lucavorin was hooked up and within minutes I was in full on allergic reaction mode.  I had hives throat closed chest tight sweats blood pressure dropped. Benadrly and epipen administerEd and a trip to the hospital via ambulance.  I'm ok now but I missed my treatment and I now have to go to hospital for next treatment and try it again there.   This time over 6-8 hrs very slowly got see if my body ca handle it that way. The call it desensitizing   Has this happened to anyone else and has it worked?

Trubrit's picture
Trubrit
Posts: 1427
Joined: Jan 2013

I am so sorry to hear about your adverse reaction to our 'friend' (yeah, right) Oxaliplatin. 

I am happy to say that I have NOT had a reaction, and with only one to go, I am hoping not to.

It must have been terribly scary for you, especially when your throat closed. 

I pray that your next treatment will work well for you. 

Blessings!  SUE

AnnLouise's picture
AnnLouise
Posts: 276
Joined: Mar 2013

I had a bad allergic reaction to oxy and they had me on benadryl, steroids, and tagamet(or one of the stomach meds) the day before. Then they infused me slowly 2%, 20%, then the remainder. It does take 6-8 hours counting the premeds time. They did get the oxy in those 2 treatments and I didn't Have an allergic reaction. Best of luck to you and any questions, please ask...~ Ann

Glammom's picture
Glammom
Posts: 21
Joined: Feb 2013

Thanks.   I'm nervous about getting the next treatmentbut nit willing to give up.  I hope this works !  Ill keep you posted.

AnnLouise's picture
AnnLouise
Posts: 276
Joined: Mar 2013

they did mine in the regular infusion center but they watched me carefully and didn't leave me alone at all. The doctors knew I was there and were ready if anything happened. I was ok except the normal oxy side effects.  ~ Ann

ccfighter
Posts: 374
Joined: Jan 2012

I also had an allergic reaction to oxaliplatin.  I switched to oxaliplatin from cisplatin because I had an allergic reaction to the cisplatin with hives and sinus swelling.  We tried it again with premeds but I still reacted so I switched to oxaliplatin.  I used prednisone 12 and 6 hours before infusion, then got Benadryl and saulumedral at the infusion clinic before chemo.  (I'm also allergic to decadron). The first infusion of oxaLiplatin was uneventful.  I went for my second infusion and things seemed fine.  I was aware I wasn't feeling that good during the infusion but I thought it was just from Benadryl and steriods.  I got almost all the way through the infusion when I started having a reaction. I got red and itchy and then started wheezing.  More Benadryl and steriods and I was feeling better.  But, my oncologist says no more platinum for me.  

I will have to go through desensitizing in the future if my cancER comes back again.  I know a few people who have done in hospital 24 hour infusions of taxol successfully after an allergic reaction to it.  Good luck.

justhappy2balive
Posts: 3
Joined: May 2013

Yes, I had a similiar reaction.  I was on my 6 treatment when I went into anaphylaxis with the oxaliplatin.  They ended up removing it from my chemo cocktail and I was fine for the remainder of my treatments.  Good luck!

manwithnoname
Posts: 390
Joined: Jun 2012

My son reacted badly to Lipoplatin today, badly is an understatement, he almost died, I'm still coming to terms with the shock, it closed a treatment option for us so now chemo is not an option for him, Lipoplatin has a very low toxic profile but we are all unique.   Be careful ouththere folks...

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network